MAUDE Adverse Event Report: SMITH & NEPHEW, INC. K-WIRE .045X9 2PT DM; PIN, FIXATION, SMOOTH

SMITH & NEPHEW, INC. K-WIRE .045X9 2PT DM; PIN, FIXATION, SMOOTH
Catalog Number 128042
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10.Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that a k-wire.045x9 2pt dm box contained all 6 k-wire.062x9 2pt wires.No case involved; therefore, there was not patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the associated devices were returned and evaluated.A visual inspection was performed and no damage was able to be detected by naked eye.Regarding the sizing issue a review made by the quality engineering team revealed that, it is more likely a partial swap occurred during the package operation.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed devices.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.According with packaging sequence, the package should contain.045x9 2pt dm wires.At this time, we do have evidence to conclude that the products failed to meet specifications at the time of manufacture.Based on this investigation, the need for corrective action is indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
K-WIRE .045X9 2PT DM
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19913310
Report Number1020279-2024-01509
Device Sequence Number15540107
Product Code HTY
UDI-Device Identifier03596010082510
UDI-Public03596010082510
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number128042
Device Lot Number23GNX0077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown